Alert archive / Illinois / Flash Flood Warnings in 2019

Flash Flood Warning 25, NWS Lincoln, IL

June 19, 2019Crawford County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jun 19, 2019, 3:13 PM CDT for Crawford County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2019, 3:13 PM CDT (20:13 UTC)
Expired
Jun 19, 2019, 9:15 PM CDT
In force
6 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

County Crawford County, IL

The radar

The Evansville,IN radar (KVWX), 86 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1266 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

812 
WGUS53 KILX 192013
FFWILX
ILC033-200215-
/O.NEW.KILX.FF.W.0025.190619T2013Z-190620T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
313 PM CDT Wed Jun 19 2019

The National Weather Service in Lincoln has issued a

* Flash Flood Warning for...
  Crawford County in east central Illinois...

* Until 915 PM CDT Wednesday.

* At 312 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Flash flooding is expected to
  begin shortly.

* Some locations that will experience flooding include...
  Robinson, Oblong, Palestine, Hutsonville, Flat Rock, New Hebron,
  Annapolis, Hardinville, Eaton, Merom, Stoy, West York, Crawford
  County Airport, Trimble and Bellair.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 3890 8752 3889 8754 3885 8754 3885 8794
      3917 8795 3917 8766 3916 8764 3915 8763
      3915 8765 3914 8766 3912 8763 3911 8765
      3906 8757 3900 8757 3899 8758 3896 8751

$$

Barnes

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 3:10 PM CDT, 3 minutes earlier.

Area forecast discussion, Jun 19, 3:10 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
310 PM CDT Wed Jun 19 2019

.SHORT TERM...(This evening through Thursday)
ISSUED AT 309 PM CDT Wed Jun 19 2019

The short term will be dominated by a shortwave that has the
potential to produce locally heavy rainfall and flash flooding.
The instability parameters are marginal at best, with the MLCAPE
of 1500 J/kg and weak shear not able to support much in the way of
severe wind/hail. However, the Non-Supercell Tornado (NST)
parameter on SPC's website is showing increased potential for a
few quick spin-up tornadoes under some of the stronger updrafts.
So far, only a couple of funnels have been reported. Circulations
are being monitored, and the trends are for a quick
intensification and then weakening. That is supported by the lower
CAPE values present. The Severe Thunderstorm Watch just south of
our area has better instability and is also in the path of
stronger 500mb speed max, increasing shear in that area.

The main push of rain and storms for areas south of I-74 looks to
continue through around 03z/10pm, then advances into Indiana. The
northern counties look to remain under the influence of the 500mb
shortwave through around 09z/4am, before the steadier rains shift
east into northern Indiana. Precipitable water values of 1.5 to 2"
will support very efficient rainfall production from any stronger
storm cells. Therefore, the FF Watch was expanded northward to
include the counties of Peoria, Woodford, Tazewell and McLean
earlier this afternoon. The watch ending was kept at 18z tomorrow,
but most areas should be able to be cancelled early, if current
model solutions are correct about a dry Thursday morning.

&&

.LONG TERM...(Thursday night through Wednesday)
ISSUED AT 309 PM CDT Wed Jun 19 2019

The extended forecast will be dominated by rain chances through
Sunday night, as the forecast area remains under the influence of
the back side of an upper level trough. The area will experiencing
a warming trend and increasing humidity, as the upper ridge inches
into Illinois from the west. However, the storm track will remain
active on the leading edge of that ridge, guiding several waves of
energy across central Illinois from Friday afternoon through
Monday night. The target periods for more widespread rain/storms
looks to be Friday night, Saturday night-Sunday, and in eastern
Illinois on Monday. While the models have generally overdone the
coverage of 2+" rainfall areas that far out, we are seeing more
potential for widespread 2" rainfall amounts across all of our
forecast area during the Fri night-Monday time frame.

Increasing heat and humidity will be noticeable on Saturday and
Sunday, when heat indices climb into the mid to upper 90s in some
locations. Those numbers are highly dependent on if any extended
periods of sunshine can develop. In any case, dewpoints in the 70
to 75 deg range will be well above anything we have seen in quite
a while.

A break in the rain chances looks to develop for Wednesday, as a
progressive trough shifts east of Illinois and upper level ridging
becomes established farther north into Illinois.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1224 PM CDT Wed Jun 19 2019

An MCV lifting across central Illinois this afternoon is
triggering a line of showers/storms from NW to SE. The line has
embedded periods of heavy rain, which has been reducing visibility
to 3/4SM in heavy rain at times. Ceilings have briefly dipped to
MVFR during any storms to this point, and that potential will
increase with the next wave of rain and storms for later this
afternoon into evening. An extended period of rain/storm potential
will be present through this evening, as an upper level wave
progresses from west to east across Illinois. Storm chances will
diminish by mid to late evening, with lingering rain showers and
lowering ceilings forecast by the CAMs. A solid MVFR cloud deck is
projected to start out the day on Thursday, as winds turn
northwest.

Winds this afternoon will have most areas seeing east to
southeast flow. As the low pushes across IL, winds will back to
the northeast, but sustain below 10kt in general during that time.
As the storm and rain chances subside later tonight into Thursday,
winds will become N to NW with time.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Thursday afternoon for ILZ029-031-
036>038-040>057-061>063-066>068-071>073.

&&

SHORT TERM...Shimon
LONG TERM...Shimon
AVIATION...Shimon
Hazardous weather outlook, Jun 19, 3:06 PM CDT, 7 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
306 PM CDT Wed Jun 19 2019

ILZ027-028-030-201100-
Knox-Marshall-Stark-
306 PM CDT Wed Jun 19 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Showers and thunderstorms will continue through tonight. Severe
weather is not expected.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Several rounds of thunderstorms will occur Friday through Monday.
There is a risk for severe weather Friday night: however, it is
still too early to determine any potential risks over the weekend.
Heavy rainfall will be likely through the period...with early
indications suggesting storm total rainfall of 1.5 to 2.5 inches
Friday night through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

ILZ029-031-036>038-040>057-061-201100-
Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Logan-
Macon-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt-Sangamon-
Schuyler-Scott-Shelby-Tazewell-Vermilion-Woodford-
306 PM CDT Wed Jun 19 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Showers and thunderstorms will continue through tonight. Severe
weather is not expected: however, a few thunderstorms with
excessive rainfall rates could produce localized flash flooding.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Several rounds of thunderstorms will occur Friday through Monday.
There is a risk for severe weather Friday night: however, it is
still too early to determine any potential risks over the weekend.
Heavy rainfall will be likely through the period...with early
indications suggesting storm total rainfall of 1.5 to 2.5 inches
Friday night through Monday.

Moderate flooding will continue along the Illinois River from
Havana downstream through at least early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

ILZ062-063-066>068-071>073-201100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
306 PM CDT Wed Jun 19 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Showers and thunderstorms will continue through tonight. Some of
the storms could become severe with damaging wind gusts and large
hail through early this evening. Localized flash flooding will be
possible as well.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Several rounds of thunderstorms will occur Friday through Monday.
There is a risk for severe weather Friday night: however, it is
still too early to determine any potential risks over the weekend.
Heavy rainfall will be likely through the period...with early
indications suggesting storm total rainfall of 1.5 to 2.5 inches
Friday night through Monday.

Minor flooding will continue along portions of the Wabash, Little
Wabash, and Embarras Rivers for several days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through early this evening.

Barnes

In the hours before

Local storm report, Jun 19, 3:01 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
301 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     FLASH FLOOD      MORTON                  40.61N 89.47W
06/19/2019                   TAZEWELL           IL   TRAINED SPOTTER

            STREET FLOODING WITH 6 TO 8 INCHES OF MOVING WATER DUE TO
            HEAVY RAINS IN THE AREA.

&&

JRP
Local storm report, Jun 19, 3:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
311 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     FLASH FLOOD      PEKIN                   40.57N 89.63W
06/19/2019                   TAZEWELL           IL   PUBLIC

            MANHOLE COVERS BLOWN OFF, WATER FLOWING 1000-2000 GAL/MIN
            AT N 2ND ST

&&

VWILSON

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:38 AM CDTFlash Flood WatchILXCass, Champaign, Christian, Clark, Clay, Coles and 26 more22 hr
Jun 19, 10:19 AM CDTFlash Flood WarningILXSchuyler4 hr
Jun 19, 1:33 PM CDTFlash Flood WarningILXClark, Edgar6 hr
Jun 19, 3:04 PM CDTFlash Flood WarningILXMcLean, Tazewell, Woodford6 hr
Jun 19, 6:47 PM CDTTornado Warning Tornado observedILXChristian, Macon, Shelby30 min

Nearby

Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.